MAUDE Adverse Event Report: VASCUTEK LTD. GELSOFT PLUS; GELSOFT PLUS STRAIGHT

VASCUTEK LTD. GELSOFT PLUS; GELSOFT PLUS STRAIGHT
Model Number N/A
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Clinical code: 1888 - hemorrhage/blood loss/bleeding: site reported that there was blood leakage through two holes located in the middle portion of the vascular graft.Impact code: 4632 - prolonged surgery: the site confirmed the procedure was extended for approximately 20 to 30 minutes.2199 - no health consequences or impact: site reported the patient is stable and the procedure was completed.Medical device problem: 1504 - material puncture/hole: site reported that there was blood leakage through two holes located in the middle portion of the vascular graft.Component code: 4755 - part/component/ sub-assembly term not applicable type of investigation: 3331 - analysis of production records: to be performed 4110 - trend analysis: 4-year review was performed for gelsoft plus > leakage > hole/pinhole > body, which gave an occurrence rate of 0.006%.No trend requiring action at this time.4111 - communication/ interview: additional information was received from the site on (b)(6) 2025 which stated the below: ·the device was pre-soaked as per ifu.·the size of the hole was approximately 2mm, it was completely closed with a single suture stitch.·the graft was not deaired using a needle, this step of the process was not acknowledged therefore it wasn't performed.·there was, no excessive or irregular blood loss.·the oozing did not continue after the heparin was reversed.·no event during surgery could have possibly cause the hole took place.·the procedure was extended for approximately 20 to 30 minutes.·the device was used for an aortic-abdominal bypass for aneurism treatment.·site confirmed dissection clamps and specialized clamps for vascular procedures.4117 - device not accessible for testing: device not returned by site.Investigation findings: 3233 - result pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available.
 
Event or Problem Description
Event was reported on 30 apr 25, this was for leakage of gelsoft plus device.After performing the anastomosis of the vascular prosthesis in the proximal region, when removing the clamp to verify leakage and the anastomosis integrity they observed a blood leakage through two holes located in the middle portion of the vascular graft.This failure caused a delay in the procedure continuity as they needed to request suture to seal the graft while they solve the situation.Finally, the physician decided to use the same graft and seal it with hemostatic agent.
 
Event or Problem Description
Event was reported on (b)(6) 2025, this was for leakage of gelsoft plus device.After performing the anastomosis of the vascular prosthesis in the proximal region, when removing the clamp to verify leakage and the anastomosis integrity they observed a blood leakage through two holes located in the middle portion of the vascular graft.This failure caused a delay in the procedure continuity as they needed to request suture to seal the graft while they solve the situation.Finally, the physician decided to use the same graft and seal it with hemostatic agent.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025- 00053 to provide event closure information for tag0231.
 
Additional Manufacturer Narrative
Clinical code: 1888 - hemorrhage/blood loss/bleeding: site reported that there was blood leakage through two holes located in the middle portion of the vascular graft.Impact code: 4632 - prolonged surgery: the site confirmed the procedure was extended for approximately 20 to 30 minutes.2199 - no health consequences or impact: site reported the patient is stable and the procedure was completed.Medical device problem: 1504 - material puncture/hole: site reported that there was blood leakage through two holes located in the middle portion of the vascular graft.Component code: 4755 - part/component/ sub-assembly term not applicable.Type of investigation: 3331 - analysis of production records: comprehensive batch review had been performed, no issue were identified during manufacture of this device.Device manufactured to specification.4110 - trend analysis: 4-year review was performed for gelsoft plus > leakage > hole/pinhole > body, which gave an occurrence rate of 0.006%.No trend requiring action at this time.4111 - communication/ interview: additional information was received from the site on 09 may 25 which stated the below: ·the size of the hole was approximately 2mm, it was completely closed with a single suture stitch.·the graft was not deaired using a needle, this step of the process was not acknowledged therefore it wasn't performed.·there was, no excessive or irregular blood loss.·the oozing did not continue after the heparin was reversed.·no event during surgery could have possibly cause the hole took place.·the procedure was extended for approximately 20 to 30 minutes.·the device was used for an aortic-abdominal bypass for aneurism treatment.·site confirmed dissection clamps and specialized clamps for vascular procedures.Further information was received on 25 jun 25 which stated the below: the site confirmed that the device was not presoaked as per ifu.4117 - device not accessible for testing: device not returned by site.Investigation findings: 213 - no device problem found: comprehensive batch review had been performed, no issue were identified during manufacture of this device.Device manufactured to specification.Investigation conclusion: 18 - failure to follow instructions: ifu review was performed which confirmed within 301-199 gelsoft, gelsoft plus, gelseal, gelweave vascular prostheses gelita row ifu set b section 1.4 warnings & precautions - the prosthesis must be immersed in a sterile saline solution for 5 minutes.Failure to rinse for 5 minutes could lead to the graft being more susceptible to leakage when implanted.Vascutek do not recommend that the device is soaked for longer than 5 minutes as the onset of gelation hydrolysis may start to occur which may have an impact on the clinical performance.The prothesis must not be allowed to dry out after soaking 22 - known inherent risk of device: the ifu review was performed which confirmed within 301-199 gelsoft, gelsoft plus, gelseal, gelweave vascular prostheses gelita row ifu set b section 1.5 potential adverse event covers bleeding / blood loss.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key22083183
Report Number9612515-2025-00053
Device Sequence Number6906402
Product Code DSY
UDI-Device Identifier05037881115047
UDI-Public05037881115047
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number636008P
Device Lot Number25877570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient SexMale